THEGAYUK

We Are Gay UK

Should you be taking Viagra and poppers together?

“…a significant drop in the blood pressure that can lead to collapse and death”

CREDIT: TheGayUK

Those are the words of a doctor who is warning users that mixing Viagra and poppers together could cause some real damage to health, after a new study revealed that over half (55 percent) of people who use Viagra have also used poppers alongside them. Over half of those said they had no idea of the dangers of mixing.

In the survey by AssuredPharmacy over 1400 people were questioned about their popper usage, 80 percent admitted to using poppers and over half admitted to using poppers regularly.

Aside from a headache, potential skin burns and fainting, poppers are known to cause a drop in blood pressure, and mixing with Viagra according to one doctor, could be very dangerous.

Speaking to THEGAYUK.com Dr. Roisin McHugh BSc, MBBS, MRCGP, DRCOG, DCH, DGM, DPD said, “Alkyl nitrites, commonly known as poppers, if taken in combination with sildenafil (Viagra) can have a dangerous effect. The combination will cause a drop in blood pressure, this can be a significant drop in the blood pressure that can lead to collapse and death”

Advertisements

Are poppers safe?

Many gay and bisexual men use poppers and don’t suffer any issues, however, their usage does come with warnings. For instance, they can cause death if swallowed. Also, people who have heart problems should stay away from using them – especially when combined with other medications, such as Viagra. They can cause a person’s blood pressure to drop incredibly low.

Doctor McHugh also warned about skin burns, saying, “Poppers cause chemical burns if you get the liquid on your skin and don’t wash it off with water quickly enough. In rare cases, there are also some reports that poppers can cause impaired vision or sight loss, although this may be reversible if you stop using them. If you abuse them heavily you can experience crusty yellow facial skin lesions around the lips, nose and mouth”.

In 2014 optometrists warned about vision loss in those who habitually use poppers. There have been reports of temporary and permanent vision loss. It is referred to as “poppers maculopathy”.

If you experience any issues with your eyesight you should seek medical advice.

 

 

Advertisements
%d bloggers like this: